[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.74.94. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Medical News and Perspectives
March 28, 2007

Antipsychotics’ Link to Weight Gain Found

JAMA. 2007;297(12):1305-1306. doi:10.1001/jama.297.12.1305

While adverse effects and drugs often go hand in hand, some of the complications that can arise from medication use have remained a mystery.

“A really big challenge in pharmacology is to establish which action of a drug is responsible for its clinical effect, whether it is a therapeutic or adverse effect,” said Solomon Snyder, MD, of the Johns Hopkins School of Medicine, in Baltimore.

Snyder and colleagues have taken on the challenge of elucidating an important adverse effect—major weight gain—often caused by certain atypical antipsychotic drugs (AAPDs) used for the treatment of schizophrenia (Kim SF et al. Proc Natl Acad Sci U S A. doi:10.1073/pnas.0611417104 [published online February 20, 2007]).

First Page Preview View Large
First page PDF preview
First page PDF preview
×